MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TIBIAL NAIL-ADVANCED / 12 345 / STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TIBIAL NAIL-ADVANCED / 12 345 / STERILE; NAIL, FIXATION, BONE
Model Number 04.043.435S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2022 that a patient was involved, one of the tibial nail tna, the distal polymer inlay came out inside the patient.They were able to retrieved the inlay.This report is for one (1) tibial nail-advanced / 12 345 / sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional product code: hwc.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part #: 04.043.435s-us lot #: 233p569 manufacturing site: jabil bettlach.Release to warehouse date: 30 july 2021 expiry date: 30 june 2031 a manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tibial nail-advanced / 12 345 / sterile had the distal inlay fallen apart.A dimensional inspection for the tibial nail-advanced / 12 345 / sterile was unable to be performed due to complex geometry of the device.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tibial nail-advanced / 12 345 / sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 12 345 / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wright lane east
west chester PA 19380
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15056181
Report Number9612488-2022-00025
Device Sequence Number14648719
Product Code JDS
UDI-Device Identifier10886982298089
UDI-Public(01)10886982298089
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.435S
Device Catalogue Number04.043.435S
Device Lot Number233P569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale